Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 170, NWS Birmingham, AL

December 8, 2009Pickens County, Alabama

NWS Birmingham, AL issued this tornado warning at Dec 8, 2009, 9:19 PM CST for Pickens County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2009, 9:19 PM CST (03:19 UTC)
Expired
Dec 8, 2009, 10:00 PM CST
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 8, 6:12 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 644 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
644 m²/s²
0-3 km storm-relative helicity
840 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 090319
TORBMX
ALC107-090400-
/O.NEW.KBMX.TO.W.0170.091209T0319Z-091209T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 PM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...PICKENSVILLE...GORDO...CARROLLTON...
  ALICEVILLE...

* UNTIL 1000 PM CST

* AT 917 PM CST...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES SOUTHWEST OF
  MEMPHIS...MOVING NORTHEAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  MEMPHIS BY 930 PM CST...
  7 MILES SOUTHEAST OF PICKENSVILLE BY 935 PM CST...
  MCMULLEN...GARDEN AND ALICEVILLE BY 940 PM CST...
  CARROLLTON AND 9 MILES NORTHWEST OF BENEVOLA BY 950 PM CST...
  GORDO BY 1000 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3320 8832 3347 8784 3316 8784 3313 8793
      3310 8795 3307 8803 3305 8804 3306 8807
      3305 8809 3305 8814 3302 8817 3299 8817
      3299 8834
TIME...MOT...LOC 0319Z 238DEG 46KT 3302 8843

$$

27
4 follow-up statements
000 
WWUS54 KBMX 090328
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 PM CST TUE DEC 8 2009

ALC107-090400-
/O.CON.KBMX.TO.W.0170.000000T0000Z-091209T0400Z/
PICKENS AL-
928 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHERN
PICKENS COUNTY...

AT 927 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR MEMPHIS...OR 10 MILES WEST OF
ALICEVILLE...MOVING NORTHEAST AT 55 MPH. TAKE COVER IMMEDIATELY IF 
YOU ARE IN THE FOLLOWING AREAS...

THE TORNADO WILL BE NEAR...
  GEORGE DOWNER AIRPORT BY 935 PM CST...
  MCMULLEN...GARDEN AND ALICEVILLE BY 940 PM CST...
  DILLBURG AND CARROLLTON BY 945 PM CST...
  6 MILES SOUTHEAST OF OWENS BY 950 PM CST...
  GORDO BY 1000 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3320 8832 3347 8784 3316 8784 3313 8793
      3310 8795 3307 8803 3305 8804 3306 8807
      3305 8809 3305 8814 3302 8817 3299 8817
      3299 8834
TIME...MOT...LOC 0328Z 238DEG 46KT 3308 8831

$$

27
000 
WWUS54 KBMX 090338
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 PM CST TUE DEC 8 2009

ALC107-090400-
/O.CON.KBMX.TO.W.0170.000000T0000Z-091209T0400Z/
PICKENS AL-
938 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHERN
PICKENS COUNTY...

AT 937 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR MCMULLEN...OR NEAR
ALICEVILLE...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  DILLBURG AND CARROLLTON BY 945 PM CST...
  GORDO BY 1000 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3317 8825 3347 8784 3319 8784 3316 8792
      3314 8796 3311 8804 3307 8811 3305 8817
TIME...MOT...LOC 0338Z 238DEG 46KT 3315 8818

$$

27
000 
WWUS54 KBMX 090345
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 PM CST TUE DEC 8 2009

ALC107-090400-
/O.CON.KBMX.TO.W.0170.000000T0000Z-091209T0400Z/
PICKENS AL-
945 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR EAST
CENTRAL PICKENS COUNTY...

AT 945 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED 14 MILES SOUTHWEST OF GORDO...OR
NEAR CARROLLTON...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  GORDO BY 1000 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3324 8808 3347 8784 3319 8784 3316 8792
      3313 8797 3312 8802
TIME...MOT...LOC 0345Z 238DEG 46KT 3319 8809

$$

27
000 
WWUS54 KBMX 090354
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
954 PM CST TUE DEC 8 2009

ALC107-090400-
/O.CON.KBMX.TO.W.0170.000000T0000Z-091209T0400Z/
PICKENS AL-
954 PM CST TUE DEC 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR EAST
CENTRAL PICKENS COUNTY...

AT 954 PM CST...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF GORDO...
MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  GORDO BY 1000 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3337 8794 3347 8784 3319 8784 3321 8791
TIME...MOT...LOC 0354Z 238DEG 46KT 3325 8797

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 8, 8:55 PM CST, 24 minutes earlier.

Area forecast discussion, Dec 8, 8:55 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CST TUE DEC 8 2009

.UPDATE...EVENING FORECAST.

&&

.DISCUSSION...

CURRENT FORECAST STILL LOOKS ON TRACK. MADE SOME CHANGES TO BOTH
THE HOURLY AND MINIMUM TEMPERATURES. MOST IF NOT ALL LOCATIONS
HAVE ALREADY REACHED THE FORECAST LOW. BASICALLY...THE TREND FOR
THE REST OF THE NIGHT IS FOR TEMPERATURES TO ACTUALLY BE
INCREASING.

THE THREAT OF TORNADIC ACTIVITY HAS NOT CHANGED. STILL EXPECTING
FOR MOST OF THE ACTIVITY TO REMAIN WEST OF INTERSTATE 65 WITH THE
THREAT EXTENDING OUT AT LEAST THROUGH 2 AM. PLEASE REMAIN VIGILANT
BY EITHER LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
(RADIO OR TELEVISION) FOR FREQUENT UPDATES.

10/ARM

&&

.AVIATION...00Z TAF DISCUSSION.

QUITE A MESSY FORECAST FOR THE NEXT 12 TO 18 HOURS. LOW CLOUDS AND
VISIBILITIES ALONG WITH THUNDERSTORMS WILL CAUSE CONDITIONS TO
RANGE BETWEEN MVFR...IFR AND POSSIBLY LIFR ON AND OFF THROUGHOUT THE
NIGHT. BASED THE TIMING ON WHEN THE MAIN LINE OF STORMS WILL MOVE
THROUGH ALL SITES ON THE CURRENT RADAR TREND. WILL ADJUST THOSE AS
NEEDED.

MVFR CEILINGS ARE EXPECTED TO CONTINUE TOMORROW...EVEN THOUGH MODELS
WANT TO CLEAR CLOUDS OUT COMPLETELY. MODELS DO TEND CLEAR CLOUDS TOO
FAST IN THESE KIND OF SITUATIONS AND I BELIEVE THAT THIS IS ONE OF
THOSE CASES.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY IN EFFECT THROUGH NOON WEDNESDAY FOR ALL OF
CENTRAL ALABAMA.

&&
Hazardous weather outlook, Dec 8, 8:55 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CST TUE DEC 8 2009

ALZ011>015-017>050-091200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
855 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE WEATHER IS LIKELY THROUGH EARLY WEDNESDAY MORNING ACROSS ALL
OF CENTRAL ALABAMA. THE THREATS WILL BE DAMAGING WINDS UP TO 60
MPH...HAIL...ISOLATED TORNADOES...AND LOCALIZED FLOODING. THE CHANCE
FOR SEVERE WEATHER WILL CONTINUE THROUGH 6 AM WEDNESDAY MORNING.

A STRONG STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE
OHIO VALLEY REGION BY SUNRISE WEDNESDAY. A COLD FRONT ASSOCIATED
WITH THIS STORM SYSTEM WILL PULL WARM AND MOIST AIR INTO CENTRAL
ALABAMA TONIGHT. THE COLD FRONT WILL MOVE THROUGH THE AREA
WEDNESDAY MORNING...BRINGING AN END TO THE THUNDERSTORM THREAT.

BREEZY CONDITIONS WILL EXIST THROUGH WEDNESDAY MORNING IN
ASSOCIATION WITH THIS STORM SYSTEM...PRODUCING SOUTHERLY WINDS 15 TO
25 MPH WITH GUSTS TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BREEZY CONDITIONS ARE EXPECTED BEHIND THE FRONT ON WEDNESDAY. WINDS
WILL BE WESTERLY AND BECOME GUSTY. SUSTAINED WINDS WILL BE
BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 25 MPH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT.

In the hours before

Special weather statement, Dec 8, 8:29 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 PM CST TUE DEC 8 2009

ALZ022-023-031-090300-
GREENE-PICKENS-TUSCALOOSA-
829 PM CST TUE DEC 8 2009

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND TUSCALOOSA
COUNTIES UNTIL 900 PM CST...

AT 825 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR NEW WEST GREENE...OR 9 MILES SOUTH OF ALICEVILLE...
MOVING NORTHEAST AT 55 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  PIONEER.
  ROMULUS.
  BUHL.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Local storm report, Dec 8, 8:50 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      VERNON                  33.76N 88.11W
12/08/2009                   LAMAR              AL   EMERGENCY MNGR

            ALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN
            VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO
            THE HOOD OF CARS...AND AN APARTMENT COMPLEX ON HIGHWAY 18
            HAS ALSO BEEN FLOODED. FIRE DEPARTMENT HAS BEEN
            DISPATCHED.

&&

GGOGGINS
Special weather statement, Dec 8, 8:57 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
857 PM CST TUE DEC 8 2009

ALZ022-023-031-090345-
GREENE-PICKENS-TUSCALOOSA-
857 PM CST TUE DEC 8 2009

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND TUSCALOOSA
COUNTIES UNTIL 945 PM CST...

AT 855 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR NEW WEST GREENE...OR 10 MILES SOUTH OF
ALICEVILLE...MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.  REPORTS OF SOME
DOWNED TREES HAVE COME WITH THIS STORM...THOUGH ACCOMPANYING WIND
REPORTS HAVE NOT TOPPED 40 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WEST GREENE.
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  SNODDY.
  JENA.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR WESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Local storm report, Dec 8, 9:09 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     NON-TSTM WND DMG CURRY                   33.96N 87.21W
12/08/2009                   WALKER             AL   AMATEUR RADIO

            POWER OUTAGES REPORTED DUE TO WIND IN CURRY. WIND GUSTS
            ESTIMATED 30 TO 40 MPH.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 6:05 PM CSTFlash Flood WarningBMXLamar9 hr
Dec 8, 7:56 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter49 min
Dec 8, 7:58 PM CSTAreal Flood AdvisoryBMXFayette3 hr
Dec 8, 8:56 PM CSTFlash Flood WarningBMXFayette, Marion, Walker, Winston6 hr
Dec 8, 9:44 PM CSTTornado WarningBMXPickens, Tuscaloosa46 min
Dec 8, 9:51 PM CSTTornado WarningBMXPickens24 min
Dec 8, 10:08 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa37 min
Dec 8, 10:22 PM CSTSevere Thunderstorm WarningBMXJefferson, Walker33 min
Dec 8, 10:37 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Dec 8, 11:14 PM CSTTornado WarningBMXBlount, Etowah, St. Clair22 min
Dec 8, 11:18 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion42 min
Dec 8, 11:29 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Sumter61 min
Dec 9, 12:05 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry, Sumter, Tuscaloosa40 min
Dec 9, 12:09 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair51 min
Dec 9, 12:23 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Hale, Marengo, Perry and 1 more52 min
Dec 9, 12:25 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Chilton, Coosa and 6 more3 hr
Dec 9, 1:05 AM CSTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega40 min
Dec 9, 1:11 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore49 min
Dec 9, 1:30 AM CSTFlash Flood WarningBMXClay, Talladega90 min
Dec 9, 1:37 AM CSTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph38 min
Dec 9, 2:01 AM CSTSevere Thunderstorm WarningBMXChambers, Randolph, Tallapoosa44 min
Dec 9, 4:16 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Dec 9, 6:41 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter51 hr
Dec 9, 8:53 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo3 days
Dec 9, 9:38 AM CSTAreal Flood WarningBMXLamar24 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.